MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (TRIPLE-; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (TRIPLE-; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked guidewire was confirmed and appears to be related to the use of the device.Two guidewires and one 14 fr dilator were returned for investigation.One of the two guidewire was returned frayed and the other was intact.Both guidewire were observed to contain multiple bends and kinks.The frayed guidewire was observed to have kinks approximately 30 cm from the distal end and a slight bend 5 cm from the distal end.The distal weld tip was present.The intact guidewire was also observed to have kinks approximately 40 cm from the distal end.Microscopic observation of the frayed guidewire revealed the core wire to have an uneven break.The outer diameters of the guidewires were measured and were found to be within specification.One section of the dilator orifice was flared outwards and showed material whitening.The dilator was likely damaged during forceful removal of a kinked guidewire.Based on the condition of the returned samples, possible contributing factors include advancement or retraction of the guidewire against resistance and damage to guidewire during use.A lot history review (lhr) of redr1642 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redr1642) have been reported from the same facility in (b)(6).
 
Event or Problem Description
The following was reported: the customer hands over the guide wire of a power trialysis catheter to the sales rep.This was removed after the catheter was successfully placed in the femoral artery.The guide wire kinked several times, and the wire pulled apart.The patient was not harmed.The users also reported that the enclosed dilator shows small edges at the tip.This has been noticed several times.No harm to the patient here either.4/27/2020-two samples were returned.This report addresses the second sample.

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (TRIPLE-
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10018313
Report Number3006260740-2020-01624
Device Sequence Number3117238
Product Code NIE
UDI-Device Identifier00801741041914
UDI-Public(01)00801741041914
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue Number5608240
Device Lot NumberREDR1642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2020
Initial Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1